MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO VERTAPLEX HV SINGLE PACK; CEMENT, BONE, VERTEBROPLASTY

STRYKER INSTRUMENTS-KALAMAZOO VERTAPLEX HV SINGLE PACK; CEMENT, BONE, VERTEBROPLASTY
Model Number 0406622015
Medical Device Problem Codes Improper Flow or Infusion (2954); Thickening of Material (4056)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device discarded by customer.
 
Event or Problem Description
It was reported that during a surgical procedure, the cement viscosity was too high and caused the delivery cannula to get stuck in the patient.It was further reported that the event caused a delay leading to prolonged surgical time and longer time under anesthesia for the patient.It was also reported that the surgeon performed a spondylodesis (spinal fusion) to complete the procedure.It was further reported that a part of the guide sleeve remained in the patient.It was also reported that the procedure was completed successfully.
 
Event or Problem Description
It was reported that during a surgical procedure, the cement viscosity was too high and caused the delivery cannula to get stuck in the patient.It was further reported that the event caused a delay leading to prolonged surgical time and longer time under anesthesia for the patient.It was also reported that the surgeon performed a spondylodesis(spinal fusion) to complete the procedure.It was further reported that a part of the guide sleeve remained in the patient.It was also reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6: the quality investigation is complete.H3 other text : device not available for return.

Brand Name
VERTAPLEX HV SINGLE PACK
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
una barry
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key14322672
Report Number0001811755-2022-00017
Device Sequence Number17308664
Product Code PML
UDI-Device Identifier07613327170559
UDI-Public07613327170559
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0406622015
Device Catalogue Number0406622015
Device Lot NumberVKC069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown